MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LAG SCREW STEP DRILL GAMMA3® Ø10.5X495 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL LAG SCREW STEP DRILL GAMMA3® Ø10.5X495 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0191
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 05/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The front part of a step drill (1320-0191) broke off during surgery at (b)(6).The broken-off part is still in the patient's bone.The procedure was delayed by 60 min.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to d9/h3 as the device was not returned for evaluation.Please also note corrections to h6 clinical signs codes.The reported event could be confirmed on provided x-ray.A device inspection was not possible since the affected device was not returned and no other physical evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The tip of the stepdrill had completely broken off.Received x-ray showed the tip remained in the femur neck.The shaft fragment had not been returned for unknown reasons.Thus, a physical investigation was not possible.Manufacturing and inspection records revealed the unit had been delivered according to specs.Provided x-ray was presented to a medical expert regarding medical opinion.His comments: it is obvious that the removal of the tip fragment would potentially do a lot more harm, than leaving the fragment inside the body.1 hour is likely for a prolongation, as the surgeons may have tried to remove the broken fragment and it did take some time to place the lag screw in this very acceptable position.A normal patient without further severe chronic diseases should have no problems with the blood loss or the prolongation of the surgery for one hour.With available information product deficiency could not be verified; a real root cause could not be determined.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device disposition unknown.
 
Event or Problem Description
The front part of a step drill (1320-0191) broke off during surgery at uksh lübeck.The broken-off part is still in the patient's bone.The procedure was delayed by 60 min.
 
Additional Manufacturer Narrative
Please note the corrections to b1, b5 and h1type of reportable event.
 
Event or Problem Description
The front part of a step drill (1320-0191) broke off during surgery at (b)(6).The broken-off part is still in the patient's bone.The procedure was delayed by 60 min.It was further reported that the patient had a higher blood loss due to the surgical delay.

Brand Name
LAG SCREW STEP DRILL GAMMA3® Ø10.5X495 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14830633
Report Number0009610622-2022-00312
Device Sequence Number11358410
Product Code LXH
UDI-Device Identifier04546540713421
UDI-Public04546540713421
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0191
Device Catalogue Number13200191
Device Lot NumberKU87905
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer09/01/2022
10/12/2022
04/26/2023
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date09/27/2022
11/07/2022
05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight130 KG